Thank you for your questions. I would recommend speaking with your primary care physician
to ensure that the dose of tylenol that you are taking is safe when taking into consideration your other medical problems and medications, if any. You are correct that many regard the maximum recommended daily dose of acetaminophen for adults to be 4,000mg. For the number of days that you are planning to take nearly that dose, you are unlikely to have problems with liver toxicity, although there are several caveats. Overdoses and toxicity often occur when individuals mix Tylenol with combination analgesic medications that also contain acetaminophen (Vicodin or Percocet, for example). Because of this, many practitioners (as well as the makers of Tylenol) have changed their recommended maximum daily dose to 3,000mg rather than 4,000mg. It is important to always read the dosing instructions and labels for all pain medications that you are taking. Additionally, there are several factors that may increase one's risk of liver toxicity with acetaminophen use. These include chronic alcohol ingestion, malnutrition, and advanced age. If you have liver cirrhosis, many physicians would recommend a maximum daily dose of 2,000mg. Finally, if you are concerned about excessive usage of acetaminophen, many patients are able to use both Tylenol and NSAID medications (such as ibuprofen) at the same time for pain relief. You should consult with your physician to see if this is an option for you, in addition to discussing some of the general points above.